Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Have Parkinson's Disease and get leg pain 4 to 5 times daily
    avatar
    An_245699 posted:
    My wife is 80 years of age and has Parkinson's Disease since 2006.

    She has for some time now getting severe pains in the upper and

    lower parts of her legs. She takes Sinemet 25/100 4 to 6 times daily.

    When she has "On Time" no pain; 1/2 to 1 hour prior to taking the

    Sinemet she starts to get pain and 1/2 to 2 hours it takes to get back

    to the "On Time" that is when the pain leaves her. We have tried

    taking the Sinemet at different times and different doses, with no

    help. Does anyone have any suggestions?
    Reply
     
    avatar
    worn1 responded:
    An_245699
    I'm sure Dr Stacy will correct the information if I am wrong.
    It sounds like it is time to contact your neurologist and let him/her know what is happening. Your neurologist may prescribe a dopamine agonist such as requip or mirapex.
     
    avatar
    sparky1109 responded:
    I am not a nuerologist but as a result of my experience of almost nine years of suffering with this disease I cannot urge you more to avoid adding a dopamine agonist to your wife's medications. The lag time that occurs between taking the medication and its effect is most probably caused by what is referred to as 'sluggish bowel syndrome'. Parkinson's affects the ability to digest food and in an 80 year old woman I don't imagine that she gets the kind of exercise that would help with that. You should keep her on a low protien diet (plenty of veggies and whole grains) and take the sinemet just before meals.


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center